Skip to content
Estroven?
avatar
pelusitadered posted:
Hello everyone, my name is Ella! I've been away from this board for months! I was found to have DCIS in the summer of 2009 and had two lumpectomies done on my left breast and was immediately taken off estrogen and put on tamoxifen. At my surgeon's advice and after being on tamoxifen for 2 years, I decided to get off of it. I feel I'm better off without it. I was totally miserable while I was on it, not to mention the draggy feeling and constantly having to sleep, because to help with the horrible hotflashes, I was also taking effexor, which wasn't of much help. Even though I'm no longer taken tamoxifen, I still get hotflashes throughout the day and some are really bad. Ok, the question here is, (and I will be asking my oncologist about this when I see her again), if I was taken off estrogen, would Estroven the OTC, non-prescription supplement, (that is supposed to help relieve hotflashes), be all right to take? Just need a little feedback here is all. Thank you and bless you all! ~Ella
Reply
 
avatar
rachael67 responded:
Ella, it is my understanding that some hormones are okay in small quantities...HOWEVER, there is a part of me that has real troiuble accepting that idea. I guess I have become convinced that not having any is the better part of wisdom for ME!

I have also heard of some alternative meds which might offer some relief. You might want ot do a search on WebMD for such options.

One of the main option I am aware of which has proven to be quite effective and which has no side-effects is acupuncture. Please investigate this and discuss it with your medical team.

I know that hot flashes can be really dreadful for some members, and I hope that you will find some avenue to reduce this trouble very soon.

Blessings.
Rachael
A bird doesn't sing because it has an answer; it sings because it has a song.
Maya Angelou
 
avatar
judyfams replied to rachael67's response:
Ella,
Estroven does not have any estrogen in it. It's main ingredient isblack cohosh which is supposed tohelp women who have problems with symptoms of menopause.
For me the problem would be that these OTC remedies are not regulated by the FDA and we do not know what the long term effects may be nor it's interactions with other meds you are taking.
So I would speak to my doctors about using this on a regular basis for a prolonged period of time. Is it possible for you to stay on the effexor to deal with your menopausal problems - since that drug has been studied?
Please let us know what your doctors say and what you decide to do.
Judy
 
avatar
pelusitadered replied to judyfams's response:
Thank you for the input ladies! Rachael, I have tried acupuncture and except for the first treatment, I found that it was of no help at all.

I'm getting ready to shoot an email to my oncologist, and ask her about it. Judy, I have thought about the effexor, but it drags me down so bad, that I don't want to feel this way ever again. Once I stopped taking it, I no longer found the need to sleep during the day and now I have energy to do the things that I wasn't able to do while I was on it. Also, very good advice on what reactions there might be with the OTC aids. Thanx again you two for the input. God bless you both! ~Ella
 
avatar
rachael67 replied to pelusitadered's response:
So sorry to hear that acupuncture didn't help!

Sure hope your doctor can offer some helpful suggestions. Please come back and share the widom...So many are in your same boat!

Blessings....and a cool breeze just for you!
Rachael
A bird doesn't sing because it has an answer; it sings because it has a song.
Maya Angelou
 
avatar
cindy12345678 replied to pelusitadered's response:
Ella,
I couldn't take the effexor either. It made me like a zombie.
I am still on the tamoxifen. Sometime the hotflashes can
get bad. I just deal with it. I talked to my onc, and all the
meds they had can make you tired. I didn't want to be
tired. I hope they find an option for you.
Cindy


Helpful Tips

What Is The Pink Bus???
One of our great resources is our famous PINK BUS! Some of you are familiar with her. Others may need a little introduction so I went back ... More
Was this Helpful?
60 of 75 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Breast Cancer Center